Mar 7, 2002
I gave blood two weeks ago. I just received a letter saying that my alt levels were high. Does this mean that I have hepatitis?
| Response from Dr. Fried
By definition, "hepatitis" means inflammation of the liver which is shown by the presence of elevated ALT or AST. Many things can cause abnormal liver enzymes: viral hepatitis, alcohol, medications, fatty infiltration of the liver, etc. You should take the letter to your primary doctor so he/she can do some simple blood tests and see what, if anything, is going on and whether further evaluation is necessary.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Bloody Pee After Sharing Vibrators Worried I Have HIV
- Burning Penis After Anal Sex Worried I Have HIV
- Burning Red Spots After Anal Sex Worried I Have HIV
- Dry Mouth After Touching Urine Worried I Have HIV
- Enlarged Lymph Nodes After Getting Head Worried I Have HIV
- Loose Stool After Sucking Penis Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.